Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Invariant subspaces of finite codimension for measures with thin support


Author: T. T. Trent
Journal: Proc. Amer. Math. Soc. 109 (1990), 369-374
MSC: Primary 47B20; Secondary 46E20, 46G99, 47A15
DOI: https://doi.org/10.1090/S0002-9939-1990-1010003-8
MathSciNet review: 1010003
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A simple proof that $ {M_z}$ on $ {P^2}(\mu )$ has a nontrivial invariant subspace is given. If $ {P^2}(\mu ) \ne {L^2}(\mu )$ and if $ \mu $ has "thin" support, then $ {P^2}(\mu )$ has bounded point evaluations.


References [Enhancements On Off] (What's this?)

  • [B] J. Bram, Subnormal operators, Duke Math. J. 22 (1955), 75-94. MR 0068129 (16:835a)
  • [Br] J. Brennan, Point evaluations, invariant subspaces, and approximation in the mean by polynomials, J. Funct. Anal. 34 (1979), 407-420. MR 556263 (81h:46026)
  • [Bn] S. Brown, Some invariant subspaces for subnormal operators, Integral Equations Operator Theory 1 (1978), 310-333. MR 511974 (80c:47007)
  • [C] J. Conway, Subnormal operators, Pitman, Boston, 1981. MR 634507 (83i:47030)
  • [T] J. Thomson, Invariant subspaces for algebras of subnormal operators, Proc. Amer. Math. Soc. 96 (1986), 462-464. MR 822440 (87i:47005)
  • [Tr] T. T. Trent, Invariant subspaces for operators in subalgebras of $ {L^\infty }(\mu )$, Proc. Amer. Math. Soc. 99 (1987), 268-272. MR 870783 (88j:47007)
  • [TW] T. Trent and W. Wogen, Subnormal operators with a common invariant subspace, preprint. MR 1077454 (91j:47022)
  • [Y] K. Yan, Invariant subspaces for joint subnormal systems, preprint.
  • [Yo] T. Yoshino, Subnormal operators with cyclic vector, Tohoku Math. J. 25 (1969), 47-55. MR 0246145 (39:7450)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20, 46E20, 46G99, 47A15

Retrieve articles in all journals with MSC: 47B20, 46E20, 46G99, 47A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1010003-8
Keywords: Subnormal operator, invariant subspace, bounded point evaluation
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society